Couldn't find what you looking for?

TRY OUR SEARCH!

Hi,
I've been on the pill a little over 2 months and have started noticing pigmentation on my face. I know it is Chloasma. I had clear skin before going on the pill and now its noticeable brown patches around my mouth and cheeks. Makeup covers it up a little but then it looks like I have dirt smeared on my face.

The doctor told me it would get worse if I keep taking the pill but I've been happy with as I have had no side effects, not even weight gain - except getting pigmentation. She told me to go on Depo Provera (due to its progestin, apparently estrogen causes the pigment), but I have heard nothing but bad things about it. I'm scared, there's not much choice for me - I don't want my face or body to suffer...

Has anyone experienced this? Please give some advice :-(

Loading...

If you're getting pigmentation because of the pill, I think you'll want to go off of it. A very nice and comfortable birth control method you may want to try is Nuvaring, a vaginal ring. Though it's a ring, it's very comfortable and you can't feel it.

You have to decide what's more important to you: Getting rid of this pigmentation or staying on your current birth control?
Reply

Loading...

The pill can affect your bodies natural hormone levels, and so each brand of oral contraceptive is also different.

As the advice stated above mentioned try changing brands.

You have a hormone called Melanin Stimulating Hormone which is responsible for the bodies natural pigmentation.
Reply

Loading...

I have also developed mild-moderate melasma (hyperpigmentation) over the last few years, and it's steadily worsening. I wear heavy sunscreen, and suggest you do the same (they recommend physical block, like Zinc Oxide, because the chemical ones can actually aggravate the discoloration). After a lot of research, I decided it was due to the bcp that I've been taking for 5 years. As far as I understand it, the pill works by increasing the level of estrogen and progesterone in your body--basically tricking it into thinking you're pregnant. Then you don't actually get pregnant. It's the increased estrogen that can cause melasma (also called "mask of pregnancy"). If you go off of it, you MAY see a reduction in discoloration, usually by 3 months or so. There is a mini-pill that contains progesterone only, but it is much less effective than the regular pill. There is also an IUD called ParaGuard that is non-hormonal, but it seems to be kind of risky. I just quit my pill...we'll see what happens. I'm going to use condoms now.
Reply

Loading...

i was on the ring for a year and got facial discoloration. I have been off of all birth control for a year now and it has not gone away.
Reply

Loading...

one thing no one tells you about the ring is that it is a foreign object in your body. I found after I used it that I had more production of lets say its yeast or whitish fluid in my vagina, which gave off a very strong odor that couldn't be masked with feminine spray. I was very conscious that other people could smell me.
Reply

Loading...